MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE OSTEOTOME STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RELIANCE OSTEOTOME STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48360200
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device breaks at the slightest impact.This event occurred after one slap of the hammer.The case was completed using an alternative device.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: the surgical technique for reliance indicates that intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture.This device was less than 1 year old based on review of the manufacturing records.The stryker rep reported that the surgeon hit the instrument with a hammer and was reported to be brand new (not used) for the reported event.Conclusion: the plausible root cause of the reported event is likely extensive force applied to the instrument.
 
Event or Problem Description

Brand Name
RELIANCE OSTEOTOME STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5610944
Report Number0009617544-2016-00167
Device Sequence Number1413
Product Code LXH
UDI-Device Identifier07613327268362
UDI-Public(01)07613327268362
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48360200
Device Lot Number155421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2016
Supplement Report FDA Received Date07/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1